Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 19, 2011, 9:34 PM EDT for Cass County, White County, Indiana. It was in force for 56 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 9:34 PM EDT (01:34 UTC)
- Expired
- Apr 19, 2011, 10:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:58 PM EDT | TSTM WND DMG | Monticello, IN | TWO TREES DOWN AND 1 POWER POLE DOWN |
| Apr 19, 10:05 PM EDT | TSTM WND DMG | 2 Sse Royal Center, IN | POLE BUILDING DESTROYED. TIME ESTIMATED FROM RADAR. |
| Apr 19, 10:15 PM EDT | TSTM WND DMG | 3 Wnw Dunkirk, IN | SEVERAL VERY LARGE TREES DOWN...SOME TREES WERE SNAPPED IN HALF...OTHERS WERE UPROOTED |
| Apr 19, 10:19 PM EDT | TORNADO | 2 Nne Adamsboro, IN | THE NATIONAL WEATHER SERVICE CONFIRMED A LOW END EF0 TORNADO IN CASS COUNTY INDIANA. THE TORNADO BRIEFLY TOUCHED DOWN 2 MILES NNE OF ADAMSBORO. THE TORNADO HAD AN APPROXIMATE PATH WIDTH OF 25 YARDS AND LENGTH OF 50 YARDS. A BARN WAS COMPLETELY DESTROYED WITH D |
| Apr 19, 10:20 PM EDT | TSTM WND DMG | 1 Se Twelve Mile, IN | TV ANTENNA BY HOUSE BENT DOWN. ROOF OFF GARAGE. |
| Apr 19, 10:20 PM EDT | TORNADO | 1 E Twelve Mile, IN | THE NATIONAL WEATHER SERVICE CONFIRMED A LOW END EF0 TORNADO IN CASS COUNTY INDIANA. THIS TORNADO BRIEFLY TOUCHED DOWN 1 MILE EAST OF TWELVE MILE. THE TORNADO HAD AN APPROXIMATE PATH WIDTH OF 25 YARDS AND LENGTH OF 50 YARDS. A TV ANTENNA NEXT TO A HOUSE WAS CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.4
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS53 KIWX 200134
SVRIWX
INC017-181-200230-
/O.NEW.KIWX.SV.W.0011.110420T0134Z-110420T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA...
CASS COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1030 PM EDT
* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM
WAS LOCATED 10 MILES SOUTHWEST OF WOLCOTT...OR 18 MILES NORTHWEST
OF LAFAYETTE...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BROOKSTON AND WOLCOTT...
MONTICELLO AND MONON...
ROYAL CENTER...
LOGANSPORT AND WALTON...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BADGER
GROVE...CHALMERS...SMITHSON...REYNOLDS...NORWAY...INDIANA BEACH...
SITKA...IDAVILLE...BUFFALO...BURNETTSVILLE...BELL CENTER AND HEADLEE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4083 8709 4085 8706 4085 8700 4090 8699
4091 8697 4092 8617 4058 8616 4057 8637
4070 8637 4074 8653 4074 8674 4072 8677
4058 8679 4057 8709
TIME...MOT...LOC 0133Z 235DEG 49KT 4058 8711
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
449
WWUS53 KIWX 200146
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT TUE APR 19 2011
INC017-181-200230-
/O.CON.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-WHITE IN-
946 PM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...AND WHITE COUNTY IN
NORTHWEST INDIANA...
AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES NORTHWEST OF BROOKSTON...OR ABOUT 12 MILES SOUTHWEST
OF MONTICELLO...AND MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...LOGANSPORT...MONON...ROYAL CENTER...WALTON...
CHALMERS...SMITHSON...REYNOLDS...LEE AND NORWAY.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4083 8709 4085 8706 4085 8700 4090 8699
4091 8697 4092 8617 4058 8616 4057 8637
4070 8637 4074 8653 4074 8674 4072 8677
4058 8679 4057 8709
TIME...MOT...LOC 0146Z 235DEG 49KT 4068 8692
WIND...HAIL 60MPH 1.00IN
$$724
WWUS53 KIWX 200216
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT TUE APR 19 2011
INC181-200226-
/O.CAN.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
WHITE IN-
1016 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY IS CANCELLED...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
4062 8627
$$
INC017-200230-
/O.CON.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-
1016 PM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...
AT 1011 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ROYAL
CENTER TO 3 MILES WEST OF LOGANSPORT TO 8 MILES SOUTHWEST OF
WALTON...AND MOVING EAST NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WALTON...ANOKA...GALVESTON...FLETCHER...LINCOLN...METEA...
ADAMSBORO...ONWARD...NEW WAVERLY AND TWELVE MILE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
4062 8627
WIND...HAIL 60MPH 1.00IN
$$789
WWUS53 KIWX 200232
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT TUE APR 19 2011
INC017-200241-
/O.EXP.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-
1032 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IN NORTH CENTRAL
INDIANA HAS EXPIRED...
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
4062 8627
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:25 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 19, 7:25 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT TUE APR 19 2011 .AVIATION... SEVERE THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS ILLINOIS NEAR STRONG LOW PRESSURE CENTER. A WARM FRONT EXTENDS EAST OF THIS LOW INTO CENTRAL INDIANA. NORTH OF THE WARM FRONT...A PERSISTENT EASTERLY WIND AND LIGHT SHRA WAS HELPING TO KEEP LOW CIGS LOCKED IN. WARM FRONT EXPECTED TO LIFT NORTH BUT WILL LIKELY REMAIN JUST SOUTH OF KFWA AND WELL SOUTH OF KSBN. INCREASING LOW LEVEL JET THIS EVENING OVER TOP OF THIS BOUNDARY IS EXPECTED TO HELP GENERATE ELEVATED THUNDERSTORMS THIS EVENING. LARGE HAIL AND HEAVY RAIN IS PRIMARY CONCERN AT TAF SITES WITH THESE STORMS IF THEY DO DEVELOP. MAIN COLD FRONT TO MOVE THROUGH AFTER 05Z WITH LINE OF STRONG STORMS ALONG IT WITH POTENTIAL FOR SEVERE WIND GUSTS AND HAIL AS WELL AT TAF SITES. OTHERWISE EXPECT LITTLE IMPROVEMENT IN CIGS AND VIS UNTIL MIXING OCCURS NEAR CONVECTION. SATELLITE AND SURFACE OBS SHOW LOW CIGS AND VIS BACK TO COLD FRONT AND NORTH OF WARM FRONT. IFR TO MVFR CONDITIONS EXPECTED INTO WEDNESDAY MORNING WITH SLOWLY RISING CIGS WEDNESDAY. && .SHORT TERM... CONV INITIATION IMMINENT INVOF OF INTENSE SFC CYCLONE OVR WRN/CNTRL MO. DOWNSTREAM WARM SECTOR AIRMASS IS QUITE UNSTABLE AND CONTS TO DESTABILIZE FURTHER W/ADDNL DVLPMNT XPCD ALG NWD RTNG WMFNTL BNDRY AFT 21Z COINCIDENT W/NOCTURNAL LLJ RAMP. MOST OBVIOUS CONCERN IS HOW FAR NORTH WMFNT MIXES W/HIGHRES MODEL PLACEMENT QUITE CONCERNING ALG/SOUTH OF A MARION TO LIMA LINE TWD MID EVENING AS 0-1 SRH NR 400 AND MIXED LYR CAPES NR 1500 SUGGEST SIG RISK FOR TORNADOES SHLD CONV MODE YIELD A WINDOW OF DISCRETE ACTIVITY THIS EVENING. OTHERWISE GREATER HAIL/WIND RISK EXTENDS FARTHER NORTH THROUGH NRN IN/NW OH OVERTOP SHALLOW/COLD BNDRY LYR IN ASSOCN/W LIKELY UPSCALE GROWTH OF MO CONV SEED THIS AFTN. REGARDLESS SFC LOW AND ATTENDANT CDFNT CLR ERN PORTION OF CWA BY 09Z W/STG CAA FOLLOWING IN ITS WAKE. WILL GENERALLY SIDE W/COLDER MOS TEMPS GIVEN EXTENSIVE STRATOCU FOLLOWING IN INTENSE CAA WING WED AND SHADE SLIGHTLY LWR WED NIGHT AS SOME CLD EROSION SHLD OCCUR LATE AS SFC RIDGE BLDS IN. && .LONG TERM... THURSDAY THROUGH TUESDAY... FCST PERIOD TO BEGIN WITH SFC HIGH PRESSURE OVER THE REGION PROVIDING A SEASONABLY COOL BUT MOSTLY SUNNY DAY. WEAK GRADIENT WILL KEEP WINDS LIGHT AND OUT OF THE NE WITH TEMPS 50-55F. QUIET WX IS SHORT-LIVED AS FRONTAL BOUNDARY BEGINS TO RETURN NORTHWARD IN RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL BRING OVERRUNNING PRECIP INTO THE AREA LATE THURSDAY NIGHT AND CONTINUE INTO FRIDAY. MEDIUM RANGE MODELS OFFER VARYING SOLNS AS TO DEGREE OF DEVELOPMENT OF SFC LOW BUT CONSENSUS NOW FAVORS A DEEPER LOW WITH A NE TRACK TOWARD WESTERN GREAT LAKES. THIS WILL SWING COLD FRONT THROUGH THE AREA FRIDAY NIGHT. EVEN GREATER UNCERTAINTY TO FOLLOW WITH HOW FAR SOUTH FRONT WILL PUSH THROUGH BEFORE STALLING OUT. LATEST GFS BRINGS DEEPER SFC LOW THROUGH THE GREAT LAKES AND PUSHES FRONT DOWN TO OH VALLEY AND ALLOWS FOR WEAK SFC RIDGE TO BUILD INTO THE AREA WHILE 00Z ECMWF OFFERED A WEAKER SOLN AND KEEPS FRONT HUNG UP OVER OUR AREA WHILE BRINGING ADDL FRONTAL WAVES RIDING UP ALONG BOUNDARY. GIVEN THIS UNCERTAINLY...WILL NOT BE MAKING ANY MAJOR CHANGES DAYS 5-7 AND KEEP LOW CHANCE POPS DAYS 5-6 BEFORE FRONT LIFTS NORTH OF THE AREA AND SETS THE STAGE FOR SIGNIFICANT WARMUP BY DAY 7...ALTHOUGH WILL JUST TREND TOWARD L80S OFFERED BY HPC GUIDANCE. && .AVIATION... WIDESPREAD IFR CONDS ALG COLD SIDE OF STOUT WMFNTL BNDRY DRAPED THROUGH CNTRL IL/SRN IN WILL ESSENTIALLY GO NOWHERE THIS PD AS INTENSE SFC LOW OVR CNTRL MO THIS AFTN EJECTS ENE OVERNIGHT YET STAYS SOUTH OF THE TERMINALS. STG ERLY GRADIENT THIS AFTN WILL SLOWLY VEER BFR SHIFTING SW AFT MIDNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...LOGSDON AVIATION...LASHLEY
Hazardous weather outlook, Apr 19, 6:52 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 PM EDT TUE APR 19 2011 INZ020-022>027-032>034-OHZ024-025-201000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR ISOLATED TORNADOES. ANY TORNADO THAT DEVELOPS HAS THE POTENTIAL TO BE STRONG THROUGH THE LATE EVENING HOURS. SEVERE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-OHZ004-005-015-016-201000- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE INTO THE OVERNIGHT HOURS. HAIL SIZE MAY EXCEED AN INCH AND A HALF IN DIAMETER WITH THE STRONGER THUNDERSTORMS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-MIZ077>081-OHZ001-002-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY PRODUCED ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 19, 3:35 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL ANTWERP 41.18N 84.74W
04/19/2011 M0.50 INCH PAULDING OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1100633
SKIPPERSpecial weather statement, Apr 19, 3:36 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EDT TUE APR 19 2011 OHZ001-004-005-015-016-192015- DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-WILLIAMS OH- 336 PM EDT TUE APR 19 2011 AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PAULDING...OR 8 MILES SOUTHWEST OF DEFIANCE...MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NAPOLEON...OTTAWA AND HOLGATE... LIBERTY CENTER...LEIPSIC AND PANDORA... DESHLER AND MCCLURE... STANDLEY...NEW BAVARIA AND FLORIDA... ELERY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4092 8388 4111 8474 4147 8450 4149 8388 TIME...MOT...LOC 1937Z 260DEG 61KT 4123 8440
Local storm report, Apr 19, 3:38 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL ANTWERP 41.18N 84.74W
04/19/2011 M0.75 INCH PAULDING OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1100634
SKIPPERLocal storm report, Apr 19, 3:48 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 E DEFIANCE 41.28N 84.34W
04/19/2011 M0.25 INCH DEFIANCE OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1100635
SKIPPERLocal storm report, Apr 19, 4:48 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN NEW HAVEN 41.07N 85.01W
04/19/2011 M1.00 INCH ALLEN IN TRAINED SPOTTER
RAINFALL TODAY
&&
EVENT NUMBER IWX1100636
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:21 PM EDT | Special Marine Warning | IWX | 54 min | |
| Apr 19, 9:49 PM EDT | Special Weather Statement | IWX | LaPorte | 26 min |
| Apr 19, 9:58 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski, Starke | 47 min |
| Apr 19, 10:46 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more | 59 min |
| Apr 19, 11:46 PM EDT | Areal Flood Advisory | IWX | Allen | 4 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Adams, Wells | 52 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Huntington, Wells | 9 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Allen, DeKalb | 3 days |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 20 hr |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Huntington, Wells | 12 days |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Allen | 20 hr |
| Apr 20, 11:48 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 41 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.